Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 34, NWS Raleigh, NC

June 10, 20134 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 10, 2013, 3:39 PM EDT for 4 counties in North Carolina. It was in force for 66 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2013, 3:39 PM EDT (19:39 UTC)
Expired
Jun 10, 2013, 4:45 PM EDT
In force
66 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Davidson County, NC, Montgomery County, NC, Randolph County, NC, Stanly County, NC

The radar

The Raleigh/Durham radar (KRAX), 157 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 3:45 PM EDTTSTM WND DMG1 Sse Denton, NCTREES DOWN IN THE DENTON AREA NEAR MOUNT VISTA HEALTH CARE
Jun 10, 3:58 PM EDTTSTM WND DMG4 Nw High Rock, NCBOAT DESTROYED BY FALLING TRY ALONG HIGH ROCK LAKE.
Jun 10, 4:02 PM EDTTSTM WND DMG6 Se Linwood, NCTREE DOWN ON HOUSE LOCATED ON PARTRIDGE DRIVE WITH SIGNIFICANT DAMAGE TO STRUCTURE.
Jun 10, 4:03 PM EDTTSTM WND DMG6 N High Rock, NCPOWER LINES DOWN ON HALLOWAY ROAD... TIME ESTIMATED BY RADAR
Jun 10, 4:04 PM EDTTSTM WND DMG2 W Denton, NCTREES DOWN ON FLAT SWAMP ROAD... TIME ESTIMATED BY RADAR
Jun 10, 4:08 PM EDTTSTM WND DMG3 Ene Gordontown, NCTREES DOWN NEAR THE INTERSECTION OF HIGHWAY 109 AND US 64
Jun 10, 4:13 PM EDTTSTM WND DMG4 Wnw Denton, NCTREE DOWN NEAR HOLLOW CHURCH ROAD AND LINWOOD ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 1:18 PM EDTTornado WatchSPC9 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2013-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 855 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2013-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
855 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
478 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

564 
WUUS52 KRAH 101939
SVRRAH
NCC057-123-151-167-102045-
/O.NEW.KRAH.SV.W.0034.130610T1939Z-130610T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
339 PM EDT MON JUN 10 2013

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
  NORTHWESTERN MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA
  WESTERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA
  NORTHERN STANLY COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 445 PM EDT

* AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER FINGER...OR 10 MILES EAST OF CONCORD...
  MOVING NORTHEAST AT 55 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY
  WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  RICHFIELD...NEW LONDON...
  NEWSOM...HIGH ROCK...
  DENTON...NEW HOPE...
  MARTHA...
  ASHEBORO...
  RANDLEMAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING
FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3523 8048 3550 8030 3551 8019 3555 8022
      3558 8021 3565 8031 3567 8031 3585 8004
      3583 7980 3542 7981 3521 8048
TIME...MOT...LOC 1939Z 235DEG 48KT 3545 8039

$$

BLAES
3 follow-up statements
939 
WWUS52 KRAH 102006
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
406 PM EDT MON JUN 10 2013

NCC057-123-151-167-102045-
/O.CON.KRAH.SV.W.0034.000000T0000Z-130610T2045Z/
DAVIDSON NC-MONTGOMERY NC-RANDOLPH NC-STANLY NC-
406 PM EDT MON JUN 10 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHEASTERN STANLY...WESTERN RANDOLPH...NORTHWESTERN MONTGOMERY
AND SOUTHEASTERN DAVIDSON COUNTIES...

AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 6 MILES NORTH
OF HIGH ROCK...OR 7 MILES SOUTHEAST OF LINWOOD...MOVING NORTHEAST AT
40 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... DENTON...NEW HOPE...
MARTHA...GORDONTOWN...ULAH...ASHEBORO AND RANDLEMAN.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3543 8021 3550 8020 3551 8019 3555 8022
      3558 8021 3565 8031 3567 8031 3585 8004
      3583 7980 3542 7981 3531 8017
TIME...MOT...LOC 2006Z 233DEG 34KT 3570 8019

$$

BLAES
881 
WWUS52 KRAH 102032
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
432 PM EDT MON JUN 10 2013

NCC123-167-102041-
/O.CAN.KRAH.SV.W.0034.000000T0000Z-130610T2045Z/
MONTGOMERY NC-STANLY NC-
432 PM EDT MON JUN 10 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STANLY AND
NORTHWESTERN MONTGOMERY COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. IN RALEIGH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3581 8011 3585 8004 3583 7980 3551 7981
      3550 7997 3551 8000 3557 8000 3570 8004
      3578 8014
TIME...MOT...LOC 2031Z 231DEG 28KT 3583 7988

$$

NCC057-151-102045-
/O.CON.KRAH.SV.W.0034.000000T0000Z-130610T2045Z/
DAVIDSON NC-RANDOLPH NC-
432 PM EDT MON JUN 10 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR WESTERN RANDOLPH AND EAST CENTRAL DAVIDSON COUNTIES...

AT 430 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM WITH DAMAGING WINDS. THIS STORM WAS LOCATED NEAR 
RANDLEMAN...MOVING NORTHEAST AT 30 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3581 8011 3585 8004 3583 7980 3551 7981
      3550 7997 3551 8000 3557 8000 3570 8004
      3578 8014
TIME...MOT...LOC 2031Z 231DEG 28KT 3583 7988

$$

BLAES
187 
WWUS52 KRAH 102044
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
444 PM EDT MON JUN 10 2013

NCC057-151-102054-
/O.EXP.KRAH.SV.W.0034.000000T0000Z-130610T2045Z/
DAVIDSON NC-RANDOLPH NC-
444 PM EDT MON JUN 10 2013

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN RANDOLPH AND EAST
CENTRAL DAVIDSON COUNTIES EXPIRES AT 445 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING WILL BE ALLOWED TO EXPIRE. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RALEIGH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3581 8011 3585 8004 3583 7980 3551 7981
      3550 7997 3551 8000 3557 8000 3570 8004
      3578 8014
TIME...MOT...LOC 2044Z 231DEG 28KT 3589 7978

$$

BLAES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:00 PM EDT, 39 minutes earlier.

Area forecast discussion, Jun 10, 3:00 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
300 PM EDT MON JUN 10 2013

.SYNOPSIS...
AN UPPER LEVEL TROUGH WILL APPROACH THE MOUNTAINS FROM THE WEST
TODAY...THEN TRACK EAST THROUGH THE CAROLINAS TONIGHT AND EARLY
TUESDAY. AN UNSEASONABLY STRONG UPPER LEVEL DISTURBANCE AND
ATTENDANT SURFACE LOW WILL TRACK EASTWARD THROUGH THE REGION ON
THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 255 PM MONDAY...

TROUGH ACROSS THE TENNESSEE VALLEY... WITH UPPER LEVEL LOW OVER
INDIANA... CONTINUE TO PROGRESS EASTWARD. DEWPOINTS HAVE REMAINED
STEADY... OR NUDGED UPWARD BY A FEW DEGREES INTO THE LOW 70S. BREAKS
BEGINNING TO SHOW IN THE CLOUD COVER OVER THE PAST FEW HOURS...
WHICH WILL AID IN FURTHER DESTABILIZATION ACROSS THE AREA.

CONVECTION WILL CONTINUE ACROSS THE AREA DURING THE REMAINDER OF THE
AFTERNOON AND IN TO THE EVENING HOURS. THE PRIMARY THREATS REMAIN
FLASH FLOODING AND STRONG TO SEVERE STORMS CONTAINING DAMAGING
WINDS... INCLUDING THE RISK FOR A TORNADO. PW VALUES ARE NEAR 2
INCHES ACROSS THE AREA... AND SOILS REMAIN SATURATED. MLCAPE VALUES
ARE NEAR 1500 J/KG ACROSS MUCH OF THE AREA. BULK SHEAR HAS INCREASED
TO 30 KTS ACROSS THE WESTERN HALF OF THE STATE... AND IS EXPECTED TO
FURTHER INCREASE THIS AFTERNOON TO 35-40 KTS... SUPPORTING ORGANIZED
CELLS. WITH CLOCKWISE TURNING HODOGRAPHS... AND HELICITY BRIEFLY
REACHING ABOVE 200 M2/S2 THIS AFTERNOON... AND A FEW SUPERCELL
STRUCTURES MAY RESULT.

A CHANCE OF SHOWERS WILL REMAIN OVERNIGHT... AS THE TROUGH AXIS
TRAVERSES THE AREA. LOWS WILL REMAIN WITHIN A FEW DEGREES OF 70.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 255 PM MONDAY...

A MID/UPPER TROUGH AND ASSOCIATED SURFACE FRONT WILL MOVE ACROSS THE
AREA EARLY ON TUESDAY. THIS WILL RESULT IN SHOWERS AND THUNDERSTORMS
(WHICH WILL LIKELY BE ONGOING TO START THE DAY)...BUT THEY WILL
LIKELY COME TO AN END BY EARLY AFTERNOON AS SUBSIDENCE COMMENCES
BEHIND THE TROUGH AND SLIGHTLY DRIER AIR MOVES IN. HIGHS ARE
EXPECTED TO GENERALLY BE IN THE MID 80S...WITH OVERNIGHT LOWS IN THE
MID/UPPER 60S.

FOR WEDNESDAY...MODELS INDICATE A SURFACE TROUGH STAYING OVER THE
AREA...BUT WITH SLIGHTLY DRIER AIR AND MAYBE SOME SUBSIDENCE FROM
THE DEPARTING MID/UPPER TROUGH (AS SEEN IN A SLIGHT CAPPING
INVERSION ON MODEL SOUNDINGS)...AM EXPECTING A MOSTLY DRY DAY.
HOWEVER...AN ISOLATED SHOWER/THUNDERSTORM CANNOT BE COMPLETELY RULED
OUT...ESPECIALLY ACROSS THE WEST. LOW LEVEL THICKNESS VALUES ARE
PROGGED TO BEGIN TO APPROACH 1430M AND WITH MORE IN THE WAY ON
SUNSHINE...A WARMER DAY IS ON TAP...WITH HIGHS GENERALLY RANGING
FROM NEAR 90 DEGREES TO THE LOW 90S (POSSIBLY A FEW MID 90S).
OVERNIGHT LOWS SHOULD BE IN THE LOW 70S.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 255 PM MONDAY...

AS A MID/UPPER LEVEL RIDGE BUILDS OVER THE CENTRAL CONUS BY THE
MIDDLE OF THE WEEK...TROUGHING WILL DEVELOP ACROSS THE EAST COAST.
MODELS ARE IN PRETTY GOOD AGREEMENT WITH SHOWING A FAIRLY POTENT
SHORTWAVE MOVING ALONG THE PERIPHERY OF THE RIDGE AND TRACKING
ACROSS THE AREA...PROPELLING A SURFACE FRONT THROUGH THE REGION
THURSDAY/THURSDAY NIGHT. STRONG HEATING ON THURSDAY (HIGHS GENERALLY
IN THE LOWER 90S...MAYBE EVEN SOME MID 90S) SHOULD LEAD TO STRONG
INSTABILITY. WITH GOOD MID LEVEL LAPSE RATES AND BULK SHEAR PROGGED
TO BE ON THE ORDER OF 30-40 KNOTS (HIGHEST ACROSS THE NORTH)...AM
EXPECTING SEVERE STORMS TO IMPACT THE AREA AS THE SYSTEM MOVES
ACROSS THE REGION...ESPECIALLY IF THE CURRENT TIMING IS CORRECT WITH
IT COMING THROUGH DURING THE LATE AFTERNOON/EARLY EVENING. THE MAIN
THREAT WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. BEING THIS IS
STILL DAY 4 TIME FRAME...WILL KEEP POPS IN THE HIGH CHANCE RANGE FOR
NOW (MAINLY TO ACCOUNT FOR A POSSIBLE CHANGE IN TIMING)...BUT THESE
WILL LIKELY HAVE TO BE RAISED SOON.

CONDITIONS SHOULD DRY OUT AND COOL DOWN BEHIND THE DEPARTING SYSTEM
FOR THE END OF THE WEEK AND EARLY WEEKEND. SURFACE HIGH PRESSURE AND
RISING HEIGHTS ALOFT (ALTHOUGH THE CORE OF THE MID/UPPER HIGH WILL
REMAIN WEST OF OF THE REGION) WILL LEAD TO MORE SUNSHINE AND MOSTLY
DRY CONDITIONS. TEMPS SHOULD STAY BELOW NORMAL (HIGHS IN THE LOW/MID
80S...OVERNIGHT LOWS IN THE LOW 60S) FRIDAY AND SATURDAY...BEFORE
MODIFYING SOME ON SUNDAY AS THE SURFACE HIGH SHIFTS OFFSHORE. THE
NEXT SYSTEM LOOKS TO APPROACH THE REGION EARLY NEXT WEEK...BUT FOR
NOW WILL LEAVE MONDAY DRY AS THERE ARE STILL SOME TIMING DIFFERENCES
AMONG THE MODELS.

&&

.AVIATION /18Z MONDAY THROUGH FRIDAY/...
AS OF 145 PM MONDAY...

MVFR CEILINGS ACROSS THE AREA WITH SCATTERED SHOWERS AND
THUNDERSTORMS. HEAVY RAIN IS LIKELY WITH ANY SHOWERS OR STORMS...
AND IFR CEILINGS AND VISIBILITIES ARE POSSIBLE AT AFFECTED SITES.
WINDS ARE 7-12 KTS FROM THE SW... WITH GUSTS OF 20-25 KTS LIKELY
THROUGH THIS AFTERNOON.

CONDITIONS WILL IMPROVE TO VFR EARLY TUESDAY AFTERNOON. THE NEXT
SYSTEM TO AFFECT THE AREA WILL MOVE THROUGH THURSDAY AFTERNOON AND
EVENING... BRINGING ANOTHER CHANCE FOR SHOWERS AND STORMS.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ007>011-
021>028-038>043-073>078-083>086-088-089.

&&

SYNOPSIS...VINCENT
NEAR TERM...SEC
SHORT TERM...KRR
LONG TERM...KRR
AVIATION...SEC
Hazardous weather outlook, Jun 10, 1:21 PM EDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
121 PM EDT MON JUN 10 2013

NCZ007>011-021>028-038>043-073>078-083>086-088-089-111730-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
121 PM EDT MON JUN 10 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 292 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERE THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AS A POTENT
UPPER LEVEL DISTURBANCE AND ASSOCIATED SURFACE LOW PRESSURE SYSTEM
TRACK EAST ACROSS THE MID-ATLANTIC. SIGNIFICANT SEVERE WEATHER
WILL BE POSSIBLE...INCLUDING VERY LARGE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON
AND EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE
TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.

In the hours before

Special weather statement, Jun 10, 12:57 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1257 PM EDT MON JUN 10 2013

NCZ022-023-039-040-101800-
ALAMANCE-CHATHAM-GUILFORD-RANDOLPH-
1257 PM EDT MON JUN 10 2013

...STRONG THUNDERSTORMS WITH GUSTY WINDS AND HEAVY RAIN WILL MOVE
ACROSS EASTERN RANDOLPH...CHATHAM...SOUTHERN ALAMANCE AND
SOUTHEASTERN GUILFORD COUNTIES THROUGH 200 PM EDT...

AT 1256 PM EDT...DOPPLER RADAR INDICATED DEVELOPING STRONG
THUNDERSTORMS OVER THE AREA...MOVING NORTHEAST AT 30 MPH. THE
STRONGEST STORM WAS LOCATED NEAR COLERIDGE...OR ABOUT 10 MILES
SOUTHEAST OF ASHEBORO

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HASTY...SILER CITY...
AND...STALEY...SNOW CAMP...SUTPHIN...SAXAPAHAW.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND
RESULT IN WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN
AND USE EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3597 7961 3596 7930 3570 7921 3551 7963
      3551 7973 3561 7984
TIME...MOT...LOC 1656Z 229DEG 28KT 3566 7964

BLAES
Local storm report, Jun 10, 1:43 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
143 PM EDT MON JUN 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     1 NNW ROANOKE RAPIDS    36.47N  77.66W
06/10/2013                   HALIFAX            NC   911 CALL CENTER

            SINGLE TREE DOWN

&&

EVENT NUMBER RAH1300516

TCC
Special weather statement, Jun 10, 3:13 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
313 PM EDT MON JUN 10 2013

NCZ026-027-041-042-102000-
FRANKLIN-JOHNSTON-NASH-WAKE-
313 PM EDT MON JUN 10 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS JOHNSTON...NASH...WAKE AND
FRANKLIN COUNTIES THROUGH 400 PM EDT...

AT 311 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GARNER...OR ABOUT 8 MILES SOUTHEAST OF RALEIGH...MOVING NORTHEAST AT
45 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WENDELL...PILOT...
AND GARNER.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 293 AND 328.
THIS INCLUDES INTERSTATE 440 BETWEEN EXITS 1 AND 16.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER INDOORS...AN ENCLOSED
VEHICLE CAN PROVIDE SAFE SHELTER FROM LIGHTNING. DEADLY LIGHTNING
STRIKES CAN OCCUR WELL AHEAD OF AN APPROACHING STORM...PRIOR TO THE
ARRIVAL OF RAIN AND WIND.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING
FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3579 7806 3574 7815 3573 7819 3561 7813
      3536 7854 3541 7860 3544 7861 3552 7869
      3558 7890 3602 7854 3609 7854
TIME...MOT...LOC 1911Z 235DEG 37KT 3574 7849

10
Special weather statement, Jun 10, 3:25 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
325 PM EDT MON JUN 10 2013

NCZ039-073>075-083-084-102045-
ANSON-MONTGOMERY-MOORE-RANDOLPH-RICHMOND-STANLY-
325 PM EDT MON JUN 10 2013

...STRONG THUNDERSTORMS WILL MOVE ACROSS STANLY...RICHMOND...
RANDOLPH...MOORE...MONTGOMERY AND ANSON COUNTIES THROUGH 445 PM
EDT...

AT 324 PM EDT...DOPPLER RADAR INDICATED SEVERAL CLUSTERS OF STRONG
STRONG THUNDERSTORMS ACROSS THE SOUTHERN PIEDMONT...MOVING NORTHEAST
AT 30 MPH. THE STRONGEST STORM WAS LOCATED OVER MOUNT GILEAD...OR
ABOUT 8 MILES SOUTHWEST OF TROY.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TROY...BISCOE...STAR...
STEEDS...ROBBINS.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE
VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE
URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING
FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3551 8029 3551 8007 3552 8006 3553 7963
      3530 7951 3518 7963 3495 8029 3499 8031
      3519 8029 3516 8035 3517 8038 3516 8039
      3516 8046 3519 8051
TIME...MOT...LOC 1924Z 229DEG 28KT 3528 7996

BLAES
Special weather statement, Jun 10, 3:30 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
330 PM EDT MON JUN 10 2013

NCZ042-078-089-102015-
JOHNSTON-SAMPSON-WAYNE-
330 PM EDT MON JUN 10 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS SAMPSON...WAYNE AND
JOHNSTON COUNTIES THROUGH 415 PM EDT...

AT 329 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CLINTON...MOVING NORTH AT 30 MPH. SOME LOCATIONS AFFECTED BY THIS
STORM INCLUDE...HOBBTON...GRANTHAM.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 348 AND 355.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY
HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF
WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING
FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3492 7846 3544 7825 3530 7794 3519 7803
      3519 7805 3517 7807 3518 7816 3509 7817
      3508 7815 3501 7815 3486 7826
TIME...MOT...LOC 1929Z 202DEG 27KT 3497 7832

BLAES
Special weather statement, Jun 10, 3:32 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
332 PM EDT MON JUN 10 2013

NCZ021-022-038-039-102015-
DAVIDSON-FORSYTH-GUILFORD-RANDOLPH-
332 PM EDT MON JUN 10 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH...GUILFORD...
FORSYTH AND DAVIDSON COUNTIES THROUGH 415 PM EDT...

AT 329 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ARCADIA...OR ABOUT 9 MILES NORTHWEST OF LEXINGTON...MOVING NORTHEAST
AT 40 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ARCADIA...HIGH
POINT...THOMASVILLE...KERNERSVILLE...AND GREENSBORO.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 182 AND 218.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 102 AND 122.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING
FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3583 8047 3584 8043 3586 8042 3585 8039
      3589 8042 3589 8037 3596 8038 3599 8043
      3601 8042 3604 8046 3622 8044 3627 8045
      3626 7982 3585 7980 3583 8005 3577 8047
TIME...MOT...LOC 1929Z 241DEG 35KT 3592 8034

10

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 10:07 PM EDTSpecial Weather StatementRAHNash53 min
Jun 10, 3:50 AM EDTFlash Flood WatchRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more17 hr
Jun 10, 9:43 AM EDTSpecial Weather StatementRAHPerson47 min
Jun 10, 11:34 AM EDTSpecial Weather StatementRAHDurham, Wake56 min
Jun 10, 12:09 PM EDTRiver Flood WarningRAHEdgecombe, Halifax, Nash33 hr
Jun 10, 12:48 PM EDTSpecial Weather StatementRAHFranklin, Halifax, Nash, Warren72 min
Jun 10, 12:57 PM EDTSpecial Weather StatementRAHChatham63 min
Jun 10, 1:30 PM EDTSevere Thunderstorm WarningRAHHalifax30 min
Jun 10, 3:13 PM EDTSpecial Weather StatementRAHJohnston, Wake47 min
Jun 10, 3:25 PM EDTSpecial Weather StatementRAHMontgomery, Stanly80 min
Jun 10, 3:30 PM EDTSpecial Weather StatementRAHSampson45 min
Jun 10, 3:32 PM EDTSpecial Weather StatementRAHForsyth43 min
Jun 10, 3:40 PM EDTAreal Flood AdvisoryRAHFranklin, Johnston, Nash, Wake3 hr
Jun 10, 3:56 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford49 min
Jun 10, 4:07 PM EDTAreal Flood AdvisoryRAHDavidson, Forsyth, Guilford, Randolph3 hr
Jun 10, 4:18 PM EDTFlash Flood WarningRAHDavidson, Forsyth, Guilford3 hr
Jun 10, 4:26 PM EDTFlash Flood WarningRAHRandolph3 hr
Jun 10, 4:27 PM EDTSpecial Weather StatementRAHLee, Moore63 min
Jun 10, 4:30 PM EDTSpecial Weather StatementRAHWayne, Wilson60 min
Jun 10, 4:36 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Guilford, Randolph54 min
Jun 10, 4:51 PM EDTSpecial Weather StatementRAHSampson54 min
Jun 10, 5:31 PM EDTSpecial Weather StatementRAHSampson29 min
Jun 10, 5:46 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston, Wake44 min
Jun 10, 5:53 PM EDTSpecial Weather StatementRAHFranklin67 min
Jun 10, 5:58 PM EDTSevere Thunderstorm WarningRAHFranklin47 min
Jun 10, 6:01 PM EDTFlash Flood WarningRAHJohnston, Wake3 hr
Jun 10, 6:04 PM EDTTornado WarningRAHFranklin11 min
Jun 10, 6:14 PM EDTTornado WarningRAHFranklin, Warren31 min
Jun 10, 6:34 PM EDTSpecial Weather StatementRAHNash41 min
Jun 10, 6:38 PM EDTSevere Thunderstorm WarningRAHHalifax, Warren37 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.